Alert archive / Kentucky / Heat Advisories in 2012

Heat Advisory 2, NWS Louisville, KY

July 1, 201219 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this heat advisory at Jul 1, 2012, 2:35 PM CDT for 19 counties in Kentucky; 10 counties in Indiana. It took effect at Jul 2, 2012, 8:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2012, 2:35 PM CDT (19:35 UTC)
In effect from
Jul 2, 2012, 8:00 AM CDT
Expired
Jul 2, 2012, 6:50 PM CDT
In force
11 hr
Issued by
NWS Louisville, KY
All 29 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Ohio County, KY, Oldham County, KY, Simpson County, KY, Trimble County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 25 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2251 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WWUS73 KLMK 011935
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT SUN JUL 1 2012

...RECORD HEAT CONTINUING ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY WITH SOME RELIEF IN SIGHT FOR MONDAY...

.STRONG HIGH PRESSURE ALOFT WILL MAINTAIN ITS INFLUENCE ACROSS THE
OHIO VALLEY BEFORE BEGINNING TO LOSE SOME STRENGTH OVERNIGHT. HIGH
TEMPERATURES THROUGH EARLY THIS EVENING WILL RANGE FROM AROUND 100
TO 105 DEGREES...WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX VALUES
ACROSS THE REGION.

SLIGHTLY COOLER TEMPERATURES AND PERHAPS MORE CLOUD COVER IS
EXPECTED MONDAY HOWEVER AREAS ALONG AND WEST OF I-65 ARE EXPECTED
TO ONCE AGAIN ACHIEVE HEAT ADVISORY CRITERIA.

INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-020200-
/O.NEW.KLMK.HT.Y.0002.120702T1300Z-120703T0200Z/
/O.CON.KLMK.EH.W.0001.000000T0000Z-120702T0200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
335 PM EDT SUN JUL 1 2012 /235 PM CDT SUN JUL 1 2012/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT
/9 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM
EDT /9 PM CDT/ MONDAY. 

* MAXIMUM HEAT INDICES RANGING FROM 103-108 CURRENTLY. MAXIMUM
  HEAT INDEX VALUES AROUND 105 DEGREES MONDAY AFTERNOON AND
  EVENING. 

* TIMING...LATE THIS AFTERNOON THROUGH EARLY EVENING. AGAIN ON
  MONDAY AFTERNOON AND EVENING.

* IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE 
  EXTENDED PERIOD OF HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO 
  WORSEN...AND RAISE THE CONCERN FOR WILDFIRE DEVELOPMENT ACROSS 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

KYZ033-034-038-045-020200-
/O.CON.KLMK.EH.W.0001.000000T0000Z-120702T0200Z/
HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...
TAYLORSVILLE...BARDSTOWN
335 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* MAXIMUM HEAT INDICES RANGING FROM 103-108 THROUGH EARLY THIS
  EVENING. 

* TIMING...LATE THIS AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE 
  EXTENDED PERIOD OF HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO 
  WORSEN...AND RAISE THE CONCERN FOR WILDFIRE DEVELOPMENT ACROSS 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-020200-
/O.CON.KLMK.HT.Y.0001.000000T0000Z-120702T0200Z/
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
335 PM EDT SUN JUL 1 2012 /235 PM CDT SUN JUL 1 2012/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/
THIS EVENING...

* HEAT INDEX VALUES...PEAKING IN THE 100-105 DEGREE RANGE.

* TIMING...LATE THIS AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. NEVER LEAVE A CHILD OR A PET
IN A PARKED CAR...EVEN FOR A FEW MINUTES.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

BJS
4 follow-up statements
563 
WWUS73 KLMK 020211
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 PM EDT SUN JUL 1 2012

...RECORD HEAT CONTINUING ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY WITH SOME RELIEF IN SIGHT FOR MONDAY...

.STRONG HIGH PRESSURE ALOFT WILL MAINTAIN ITS INFLUENCE ACROSS
THE OHIO VALLEY BEFORE BEGINNING TO LOSE SOME STRENGTH OVERNIGHT.
SLIGHTLY COOLER TEMPERATURES AND PERHAPS MORE CLOUD COVER IS
EXPECTED MONDAY...HOWEVER AREAS ALONG AND WEST OF I-65 ARE
EXPECTED TO ONCE AGAIN ACHIEVE HEAT ADVISORY CRITERIA.

INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-020900-
/O.EXP.KLMK.EH.W.0001.000000T0000Z-120702T0200Z/
/O.CON.KLMK.HT.Y.0002.120702T1300Z-120703T0200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
1011 PM EDT SUN JUL 1 2012 /911 PM CDT SUN JUL 1 2012/

...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO
10 PM EDT /9 PM CDT/ MONDAY...
...EXCESSIVE HEAT WARNING HAS EXPIRED...

* MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED MONDAY
  AFTERNOON AND EVENING.

* TIMING...MONDAY AFTERNOON AND EVENING.

* IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

KYZ033-034-038-045-020315-
/O.EXP.KLMK.EH.W.0001.000000T0000Z-120702T0200Z/
HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...
TAYLORSVILLE...BARDSTOWN
1011 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING HAS EXPIRED...

ALTHOUGH THE EXCESSIVE HEAT WARNING HAS EXPIRED...A HEAT ADVISORY
IS IN EFFECT FOR MONDAY WEST OF I-65.

$$

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-020315-
/O.EXP.KLMK.HT.Y.0001.000000T0000Z-120702T0200Z/
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1011 PM EDT SUN JUL 1 2012 /911 PM CDT SUN JUL 1 2012/

...HEAT ADVISORY HAS EXPIRED...

ALTHOUGH THE HEAT ADVISORY HAS EXPIRED...HEAT INDICES ARE STILL
EXPECTED TO REACH THE 100 DEGREE MARK MONDAY. USE CAUTION IF OUTDOORS.

$$

AMS
922 
WWUS73 KLMK 020702
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 AM EDT MON JUL 2 2012

...SLIGHTLY COOLER...BUT STILL HOT...TEMPERATURES EXPECTED THIS
AFTERNOON AND EVENING...

.STRONG HIGH PRESSURE ALOFT WILL MAINTAIN ITS INFLUENCE ACROSS
THE OHIO VALLEY. AREAS ALONG AND WEST OF I-65 ARE EXPECTED TO
ONCE AGAIN ACHIEVE HEAT ADVISORY CRITERIA.

INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-022100-
/O.CON.KLMK.HT.Y.0002.120702T1300Z-120703T0200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
302 AM EDT MON JUL 2 2012 /202 AM CDT MON JUL 2 2012/

...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS
MORNING TO 10 PM EDT /9 PM CDT/ THIS EVENING...

* MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED THIS
  AFTERNOON AND EVENING. 

* TIMING...THIS AFTERNOON AND EVENING.

* IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

JSD
096 
WWUS73 KLMK 021945
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT MON JUL 2 2012

...SLIGHTLY COOLER...BUT STILL HOT...TEMPERATURES ONGOING THIS
AFTERNOON AND EVENING...

.AREAS ALONG AND WEST OF I-65 ARE EXPERIENCING MAX HEAT INDICES
BETWEEN 100 TO 105 DEGREES. A HEAT ADVISORY CONTINUES DUE TO
SEVERAL DAYS OF INTENSE HEAT.

INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-030200-
/O.CON.KLMK.HT.Y.0002.000000T0000Z-120703T0200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
345 PM EDT MON JUL 2 2012 /245 PM CDT MON JUL 2 2012/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT /9 PM CDT/
THIS EVENING...

* MAXIMUM HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES ARE
  OCCURRING LATE THIS AFTERNOON THROUGH THIS EVENING.

* TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING.

* IMPACTS...HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

BJS
940 
WWUS73 KLMK 022350
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT MON JUL 2 2012

...HEAT ADVISORY CANCELLED...

.DUE TO SCATTERED TO NUMEROUS THUNDERSTORMS AND MULTIPLE OUTFLOW
BOUNDARIES OVER THE AREA...HEAT INDICES HAVE COOLED BELOW HEAT
ADVISORY LEVELS. THUS THE HEAT ADVISORY IS CANCELLED.

INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-030100-
/O.CAN.KLMK.HT.Y.0002.000000T0000Z-120703T0200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
750 PM EDT MON JUL 2 2012 /650 PM CDT MON JUL 2 2012/

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE HEAT
ADVISORY. 


$$


AMS

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this heat advisory went out at Jul 1, 2:10 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 1, 2:10 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT SUN JUL 01 2012

.Short Term (Tonight through Monday night)...
Issued at 310 PM EDT Sun July 1 2012

Several issues to deal with in the short term forecast. Currently,
things are quiet across the CWA, however potential appears to be
growing for scattered thunderstorm activity later this evening. A
look at the latest water vapor imagery shows a weak shortwave
rounding the top of the ridge over southern Illinois, with an
associated weak surface low underneath. This is creating moisture
convergence near the Wabash/Ohio River confluence and a few storms
have already fired near this location. Expect this wave, along with
other waves embedded in the northwest flow over IL/IN to slowly move
toward the region later this evening and should provide enough lift
to kick off scattered storms. One limiting factor will be strength
of the cap with strong mid level high to the south. With the amount
of instability, (CAPE values ~ 2000-4000 J/KG) and dry air at the
low and mid levels expect that storms that do fire will have the
potential to go severe with damaging winds and hail being the main
threats. Secondary threats would be heavy rainfall and cloud to
ground lightning. Deep layer shear is marginal for organization and
expect storm mode to mainly be pulse in nature. Best coverage of
storms should be across southern Indiana and north central Kentucky.
Across south central Kentucky, expect cap to be strong enough to
keep things dry overnight.

As far as the heat goes, current temperatures are ranging in the
upper 90s to low 100s across the region. Record high temperatures
have already been tied or set at BWG, SDF, and LEX with an hour or
two of heating still to go. Will keep heat headlines in place
through late this evening, however will downgrade to an advisory
mainly along and west of I-65 for tomorrow. Will go with no headline
east of this line. Thanks to surrounding offices for collaboration.
Overall high temperatures are expected to be a degree or two cooler
than today, however higher dew points will yield heat indices near
the same values as today. Either way, we should be below Excessive
Heat Warning criteria and with prolonged nature of the heat, felt
advisory was still sufficient. One other factor that could wreck the
temperature forecast will be a better chance of convection. Will
give the following shifts time to re-evaluate.

Overall, expect a weakening of the upper level ridge through this
forecast period which should lead to an increase in isolated to
scattered convective chances tomorrow afternoon and evening. Also,
mid level pattern looks to have several weak waves embedded within
which could enhance areas of convection. Low confidence portion of
the forecast carries slight chances overnight, mainly across the
northern CWA. Monday could bring isolated to scattered coverage
across the entire CWA and will rely on diurnal trends and low
confidence to go with a dry forecast for Monday night.

Expect mild overnight lows once again in the 70s. Tomorrow will see
highs ranging from the upper 90s to around 100 degrees in most
spots. Overnight lows will once again be in the 70s.

.Long Term (Tuesday through Sunday)...
Issued at 250 PM EDT Sun Jul 1 2012

Above normal temp regime continues, but the devil is in the details
here as the upper ridge retrogrades into the Plains. Ohio Valley
will be in the NW flow on the periphery of the ridge for the middle
portion of the week. Forecast confidence is low due to impulses
aloft that will be at best difficult to time. With a hot and fairly
humid air mass in place, it will not take much of a disturbance to
initiate convection on any day. That said, we remain in a drought so
would rather not get carried away with inserting 20-30 POPs across
the board.  Best shot appears to be Tuesday, with POPs trending down
and being more limited to the Bluegrass and the higher terrain after
that as the timing becomes more difficult. The breakdown of the
ridge overhead will keep things just unsettled enough to limit max
temps to the mid/upper 90s, with heat indices just over 100 each
afternoon.

GFS/ECMWF both show the ridge strengthening over the Plains and then
building east Friday into Saturday, which could bring 100 degree
heat back to the area in time for the weekend. Sunday carries
another divergence in the models, as the GFS tries to develop an
East Coast trough, and bring a cold front SE across the Ohio Valley.
Will include a 20-30 POP out of respect for the modest height falls
aloft, but still splitting the difference between the 100 degree
temps in the previous forecast and the lower 90s advertised by the
latest GFS extended MOS.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1257 PM EDT Sun July 1 2012

VFR conditions are expected to prevail through the forecast period,
however may have to deal with some periods of shower and
thunderstorm activity at SDF/LEX later this afternoon and evening.
Expecting scattered thunderstorm development in response to
destabilizing atmosphere and a series of weak disturbances in the
mid and upper level flow. Will keep prevailing VFR at SDF/BWG for
now, although will mention a small window of VCTS this evening until
confidence is higher. Conditions will deteriorate to MVFR or worse
in any thunderstorm.

Otherwise, expect generally southwest winds between 5 and 10 mph to
take hold this afternoon, going variable this evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
     FOR INZ076>079-083-084-089>092.

KY...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
     FOR KYZ023>034-038-045-053-061>063-070>074.

     HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082.

Short Term.......BJS
Long Term........RAS
Aviation.........BJS
Hazardous weather outlook, Jul 1, 11:08 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 PM EDT SUN JUL 1 2012

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-021915-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1208 PM EDT SUN JUL 1 2012 /1108 AM CDT SUN JUL 1 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLUEGRASS
AND LAKE CUMBERLAND REGIONS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LATE AFTERNOON TEMPERATURES WILL RANGE IN THE 99 TO 103 DEGREE
RANGE WITH SIMILAR HEAT INDEX READINGS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE
REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY
THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
021915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
1208 PM EDT SUN JUL 1 2012 /1108 AM CDT SUN JUL 1 2012/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LATE AFTERNOON TEMPERATURES WILL RANGE IN THE 101 TO 106 DEGREE
RANGE WITH SIMILAR HEAT INDEX READINGS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE
REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO
VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF
THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY
STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:02 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock33 min
Jul 1, 6:04 PM CDTSevere Thunderstorm WarningLMKTrimble31 min
Jul 1, 6:09 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade31 min
Jul 1, 6:26 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Jul 1, 6:35 PM CDTSpecial Weather StatementLMKTrimble30 min
Jul 1, 6:56 PM CDTSpecial Weather StatementLMKBullitt29 min
Jul 1, 4:09 AM CDTSpecial Weather StatementLMKJefferson26 min
Jul 1, 4:40 AM CDTSpecial Weather StatementLMKJefferson20 min
Jul 1, 4:56 PM CDTSpecial Weather StatementLMKJefferson29 min
Jul 1, 5:00 PM CDTSpecial Weather StatementLMKDubois30 min
Jul 1, 5:06 PM CDTSevere Thunderstorm WarningLMKDubois29 min
Jul 1, 5:16 PM CDTSevere Thunderstorm WarningLMKJefferson29 min
Jul 1, 5:33 PM CDTSevere Thunderstorm WarningLMKDubois32 min
Jul 1, 5:42 PM CDTSevere Thunderstorm WarningLMKJefferson, Scott28 min
Jul 1, 5:44 PM CDTSpecial Weather StatementLMKCrawford31 min
Jul 1, 5:47 PM CDTSevere Thunderstorm WarningLMKCrawford, Orange28 min
Jul 1, 5:51 PM CDTSevere Thunderstorm WarningLMKScott, Washington29 min
Jul 1, 5:57 PM CDTSpecial Weather StatementLMKDubois28 min
Jul 1, 6:01 PM CDTSevere Thunderstorm WarningLMKDubois29 min
Jul 1, 6:14 PM CDTSpecial Weather StatementLMKOrange31 min
Jul 1, 6:15 PM CDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott30 min
Jul 1, 6:20 PM CDTSevere Thunderstorm WarningLMKOrange, Washington30 min
Jul 1, 6:46 PM CDTSpecial Weather StatementLMKScott29 min

Nearby

Heat Advisories in Kentucky, 2012Heat Advisories in Indiana, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.